Oct 19, 2003
I will be going to London for the first time next july. I am currently on Videx 250 mg, viread and Sustiva (I take all meds before night time.)
I am extremely worried and confused about how I can carry my meds and how to deal with the time change. Is there any easy way to deal with this?
Response from Dr. Young
Thanks for your question.
Since all of the medications that you're taking stay around in your body for a long time, the timing of things is less critical (at least for the purposes of travel).
What I typically do on travelling to Europe is to set my watch to the destination as soon as I get on the plane-- if it's time to eat dinner, eat dinner. If it's time to take your meds, go ahead and take them. This should be easy for the ddI and tenofovir. The tricky part is the efavirenz. If you're someone who does not have any issues with side effects, then I'd go ahead and take it with the other two. Take a look at your typical evening schedule, and compare the length of time that you usually sleep-- if the length of the flight is about the same as your sleeping schedule, then you shouldn't have problems taking the pill "earlier" than usual (for example a trip from San Francicsco to London).
On the other hand, if you have pretty bad morning side effects from efavirenz, or you have a short trip, then I advise (yikes) to skip the dose of efavirenz and resume with all of your other meds on the next dose.
How about coming home? Same deal. Switch your clock to your destination when you get on the flight (typically in the late morning in Europe) and just take the meds in the North American evening.
Hope this helps.
Safe and healthy travels. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Having My Genital Warts Removed Decrease My Chances Of Spreading It?
- When You Get Herpes Does It Show Right Away?
- What Does Gonorrhea Look Like In The Mouth?
- What Are The Chances Of Getting Herpes When No Outbreaks?
- Symptoms Of Herpes On The Tongue
- Symptoms Of Herpes In The Urethra
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.